our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-11-2012, 03:22 AM   #1
Kiwi_Girl
 
Kiwi_Girl's Avatar
 
Join Date: Jan 2012
Posts: 22
HELP

Hi all
Just hoping to get some advice, I have been off Paroxatine for 3 months now I changed to prozac to help with withdrawls which did help some but have been on 10 mg for about 5 weeks now and I feel terrible, I am always angry or stressed or both, I have no motivation and to be honest I am wondering why I even decided to come off paroxatine at all. At least I had some kind of decent life I could laugh and sex drive wasn't an issue yeah I put on some weight and did like an afternoon nana nap but I have not done my hair for over 2 weeks no makeup and am either living in my pjs or sweats my kids hate me they think I am mean and I'm sure my partner is probably wondering what the hell he is doing here still.
So do I go back on my paroxatine which I am happy to do if it gets me back to a few months ago when I was alive or do I increase or try something different??? I have an appointment with a p/d next week do I listen to them?
I am very confused and I just want to be happy, not this horrible angry, depressed unkept messy looking chocolate eating freak!!!!
Please help!!!!!!
__________________
2003 started 20mg paxil after having panic attacks
2009 went cold turkey for 5 days and ended up in hospital, dosage increased to 40mg.
2010 tried to taper off slowly but found too hard got down to 30mg.
2012 direct change from paxil to prozac 30mg
2 weeks without paxil have had minor paxil withdrawl symptoms but new symtoms from new meds have cut down from 30mg prozac to 10mg over 2 weeks.
10/2/12 down to 10mg every 3 days
2 weeks with nothing
7/3/12 back on prozac 20mg
Kiwi_Girl is offline   Reply With Quote
Old 04-11-2012, 03:26 AM   #2
jr1985
 
jr1985's Avatar
 
Join Date: Jan 2012
Posts: 442
Re: HELP

I think the experts here recommend you taper from the original antidepressant, as the Prozac bridge doesn't always work. If you were going to try an reinstate Paroxetine, I'd advise you to try a smaller dose initially, as a few of us here have found they could no longer tolerate their original dose and actually got worse after trying it. I ended up going down to half my original dose and feel a lot better.

Sorry to hear what you've been through but you've come to the right place. Hopefully the experts will chime in and set you on the path back to normal.
__________________
2003-2005: Paroxetine
2006-2009: Citalopram
2009-2011: Effexor
Aug/Sept 11: Effexor -> Mirtazapine
Oct: C/T Mirtazapine -> Effexor
Nov/Dec: Fast Tapered Effexor - w/d hell
5/2/12: Reinstated Effexor 37.5mg
20/2/12: Updosed 75mg
9/3/12: Dropped 37.5mg
30/4/12: 33.8mg
1/5/12: 37.5mg
4/5/12: 35.6mg
19/6/12: Dropped 2.5%
23/6/12: 35.6mg
29/6/12: 37.5mg
30/6/12: 35.6mg
17/7/12: 37.5mg
Yes, I know it's messy...
jr1985 is offline   Reply With Quote
Old 04-11-2012, 09:31 AM   #3
babs
"dare to suck big!"
 
babs's Avatar
 
Join Date: Mar 2005
Location: San Diego, CA
Posts: 7,919
Re: HELP

There could be a lot of different stuff going on. One thing I saw in your sig is that you are only taking Prozac every three days ... this is never recommended. Whatever you are taking, take a consistent dose every single day. You are also tapering the Prozac way too fast. It should be done slowly as with every other antidepressant. Doctors tend to rush their patients because Prozac has a longer half life and doesn't seem to have as bad a withdrawal, but it can be difficult for some people. Also it's pretty hard to tell what symptoms are from Paxil withdrawal and which are from Prozac start-up.

When you tapered Paxil in 2010 but stopped at 30mg, how fast were you going? You say it got too hard, but that could be because your taper was too fast and a slower one would have worked. One option is for you to drop the Prozac and reinstate Paxil at, say, 20mg, wait to stabilize and then do a very slow taper as recommended here. Or, you could bump up the Prozac and then do a much slower taper from it. The Prozac switch is tricky; it has worked for some but I've seen a lot of people try it and end up feeling worse. I guess the important thing is not to jump around but pick a path and stick with it.
__________________
Babs

Paxil 20mg 1994-2005
2 failed attempts to quit
Tapered Jan-April 2005
Paxil-free since May 1, 2005
babs is offline   Reply With Quote
Old 04-11-2012, 09:40 AM   #4
PaxilDream
 
PaxilDream's Avatar
 
Join Date: Sep 2007
Posts: 510
Re: HELP

Quote:
Originally Posted by Kiwi_Girl View Post
Hi all
Just hoping to get some advice, I have been off Paroxatine for 3 months now I changed to prozac to help with withdrawls which did help some but have been on 10 mg for about 5 weeks now and I feel terrible, I am always angry or stressed or both, I have no motivation and to be honest I am wondering why I even decided to come off paroxatine at all. At least I had some kind of decent life I could laugh and sex drive wasn't an issue yeah I put on some weight and did like an afternoon nana nap but I have not done my hair for over 2 weeks no makeup and am either living in my pjs or sweats my kids hate me they think I am mean and I'm sure my partner is probably wondering what the hell he is doing here still.
So do I go back on my paroxatine which I am happy to do if it gets me back to a few months ago when I was alive or do I increase or try something different??? I have an appointment with a p/d next week do I listen to them?
I am very confused and I just want to be happy, not this horrible angry, depressed unkept messy looking chocolate eating freak!!!!
Please help!!!!!!
That decision will ultimatly be up to you. One thing to understand is that to get off these drugs we have to go down a much darker road than the one we are on when we decide we want off. Often times we think it can't get any worse than how we feel when we want to come off. But as soon as we are well into coming compleltly off the drugs or weaning down we realize the hell we were in was nothing compared to where you are in withdrawal. You really just have to decide how bad you want off.

My advice would be to go back to paxil and wean very slowly like suggested here. This seems to get the best results accross the board and tends to let people live lives while coming off.

Hang in there it will be ok whatever you decide to do. Hopefully if you do go back on Paxil the reinstatment will go fine. I just don't think upping Prozac which isn't working already will do any good. I was able to make the switch to Prozac and feel stable but would just wean off paxil if I had it to do again.
PaxilDream is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 03:34 PM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.